Invariant distributions, Beurling transforms and tensor tomography in higher dimensions
Paternain, G. P., Salo, M., & Uhlmann, G. (2015). Invariant distributions, Beurling transforms and tensor tomography in higher dimensions. Mathematische Annalen, 363(1-2), 305-362. https://doi.org/10.1007/s00208-015-1169-0
Published inMathematische Annalen
© Springer-Verlag Berlin Heidelberg 2015. This is a final draft version of an article whose final and definitive form has been published by Springer. Published in this repository with the kind permission of the publisher.
In the recent articles [PSU13, PSU14c], a number of tensor tomography results were proved on two-dimensional manifolds. The purpose of this paper is to extend some of these methods to manifolds of any dimension. A central concept is the surjectivity of the adjoint of the geodesic ray transform, or equivalently the existence of certain distributions that are invariant under the geodesic flow. We prove that on any Anosov manifold, one can find invariant distributions with controlled first Fourier coefficients. The proof is based on subelliptic type estimates and a Pestov identity. We present an alternative construction valid on manifolds with nonpositive curvature, based on the fact that a natural Beurling transform on such manifolds turns out to be essentially a contraction. Finally, we obtain uniqueness results in tensor tomography both on simple and Anosov manifolds that improve earlier results by assuming a condition on the terminator value for a modified Jacobi equation. ...
PublisherSpringer Berlin Heidelberg
Publication in research information system
MetadataShow full item record
Showing items with similar title or keywords.
Abel transforms with low regularity with applications to x-ray tomography on spherically symmetric manifolds Hoop, Maarten V de; Ilmavirta, Joonas (Institute of Physics, 2017)We study ray transforms on spherically symmetric manifolds with a piecewise C 1,1 metric. Assuming the Herglotz condition, the X-ray transform is injective on the space of L 2 functions on such manifolds. We also prove ...
Lehtonen, Jere; Railo, Jesse; Salo, Mikko (Institute of Physics, 2018)We study the geodesic x-ray transform on Cartan–Hadamard manifolds, generalizing the x-ray transforms on Euclidean and hyperbolic spaces that arise in medical and seismic imaging. We prove solenoidal injectivity of this ...
Ilmavirta, Joonas; Uhlmann, Gunther (Academic Press, 2018)The X-ray transform on the periodic slab [0, 1]×Tn, n ≥ 0, has a non-trivial kernel due to the symmetry of the manifold and presence of trapped geodesics. For tensor ﬁelds gauge freedom increases the kernel further, and ...
Ilmavirta, Joonas (University of Jyväskylä, 2014)
Brander, Tommi; Ilmavirta, Joonas; Piiroinen, Petteri; Tyni, Teemu (American Institute of Mathematical Sciences (AIMS), 2020)We study an inverse problem where an unknown radiating source is observed with collimated detectors along a single line and the medium has a known attenuation. The research is motivated by applications in SPECT and beam ...